Recently I haven't been able to recieve my methadone dose and someone suggested that I might try to get prescribed Klonopin along with Phenegan to help me cope with my withdrawal symptons. Is it true that these two drugs can be used for withdrawal? And does the Klonopin really help with the pain?
5 Sep 2010
Klonopin is Clonazapam, which is a benzodiazapam used for seizures, panic disorders, sleeplessness and anxiety, along with other things. It is a long acting drug and shouldn't be used if you have any severe liver disease. If you suffer from Hepatitis C without symptoms, you could probably use it safely, just let the Dr. know your condition regarding the Hepatitis. Phenergen is not much to be taking for w/drawls from something as strong as methadone, but of course I don't know what your dosage was, maybe something very small, ie. 20-40 mg.
a day, still, I am surprised that was the only drug prescribed to you for withdrawls, or are you simply getting it from someone else? Clonodine is a medication in pill or patch form used to lower blood pressure during withdrawls from opiates and along with that, quinine is used to help with leg movement during the night while trying to sleep, i was wondering if your friend might have meant that, but since you are taking the phenergen, which does about the same thing as the clonidine would in that respect, I doubt it. No, Klonidine would not help at all with your pain except that it would help the anxiety you may be experiencing, but there are alot of other benzos available that you could take in order to get through your withdrawls that might work better, such as Lorazapam, Valium, there are so many and since you are going to be using them for withdrawls and not taking on a permanent basis, I would think one of those would be better. Xanax is what everyone seems to want, but it is very addicting, does not take long to become addicted to, and is one of the most difficult drugs to detox from, so since you are already going through hell with this methadone thing, I would not suggest the Xanax, unless it is for a VERY short period of time, ie. 4-5 days max. How are you doing with these methadone withdrawls? I am curious as to how long you have been on it, how many mg. you were taking and if this was something you were getting through a clinic, Dr. or off the street. This is one place where you can be completely honest and no one will ever judge you, so don't worry about that, please. I've taken plenty of street drugs in my day, believe me. Anyway, that is your answer re Klonopin and if it is available to you, go ahead and take it, as it will help you some with the withdrawls and added to the Phenergen, you may be able to do a fair amount of sleeping, which is the best thing you can do at this point in time. Let me know how all this plays out for you if you would, I would appreciate it, and am surprised you are doing your withdrawl with nothing but the Phenergen, unless that was your only option. I guess, other than weaning down, which is what most people usually do if possible, the only other way to get off of it would be to do a Suboxene program, and if you are looking to be drug free, you would then have to get off of those too. Are you able to go to a clinic that specializes in detox? I'd really appreciate any more info you are willing to share, and I hope this answers your question regarding the benzo, Klonipin. Best of luck to you, and i really mean that.
19 Sep 2010
Sorry, not sure about the Klonopin, but I do know that Zofran helped me a lot more with nausea that then Phenergan did. Zofran works with nausea from opiate withdrawal as well as chemotherapy-induced nausea.
I take Klonopin for a sleep disorder and know that it is very effective for sleep - it lasts a good 8 hours, and, of course, getting a good night's sleep helps a lot with the stress your body is going through. I believe if you are wanting to get back on the methadone they usually don't like you to be on benzo's, and Klonopin is one.
4 Aug 2011
I've been taking Klonopin (Clonazepam) for MANY years, and I've been on Methadone for 4 years. I've been in reduction of the Methadone for the last couple months, and my klonopin was raised to help with the withdrawal symptoms. I also know a few people that were prescribed klonopin when reducing or stopping methadone. It works amazingly for the anxiety/jittery/want to rip your skin off symptoms, and also helps with the insomnia, pain and malaise. I think it helps the pain because of the relaxation it gives your body... If you do get a script for it, keep in mind that the less you take the easier it will be to stop the klonopin when you no longer need it, it's a BITCH to stop if you've taken it for a long time (year or longer). Unfortunately, I was put on it when I was 12yrs old for anxiety and was left on it (I'm now 31). I wish you the best of luck, and would love to hear how you're doing!
7 Mar 2012
I have been in long term recovery, more than 8 years, using methadone. I tried every anxiety medication before reluctantly trying Klonopin. I take .5mg twice daily and it has worked wonders for me and has greatly improved my life. Whenever mixing methadone with a benzo a person must be extremely careful and rule out ALL other anxiety medications first, exercise, and meditation. Which I do exercise and meditate and eat right as well. It should be thoroughly discussed with an addictions doctor first and closely monitored.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am currently taking 40mg of Methadone daily as prescribed for opiate dependence. I've been on the program for almost a year and a half now. I ...
4 answers • 4 Aug 2009
I want to switch from methadone to suboxone. (on md from pain now on clinic bc dr moved).on klonopin
I was on methadone for pain management but my Dr moved and couldnt find anothe dr. to continue my methadone treatment. Every Dr I went to said I will ...
38 answers • 7 Sep 2009
I am not on a clinic, I have been on methadone for 10 years. I want to detox. Anyone out there with good information please respond. I have a heart ...
3 answers • 2 Nov 2009
... dr. prescribe to help with the withdrawls, no sleeping, etc. I am absolutely miserable and want to get this over with. I am down from 30 mg a day ...
2 answers • 3 Nov 2009
hi i was at 105mg methadone, from pain meds dropped to 95 slowly but made me real sick and drawn out, daily withdrawl sympyoms for months ,tried ...
1 answer • 27 Jun 2010